Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 15, 2001, 10:25 PM EDT for Eaton County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2001, 10:25 PM EDT (02:25 UTC)
- Expired
- May 15, 2001, 11:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 160226 SVRGRR MIC045-160315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1025 PM EDT TUE MAY 15 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EATON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 1115 PM EDT * AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF GRESHAM...OR ABOUT 9 MILES NORTHWEST OF CHARLOTTE. THE STORM WAS NEARLY STATIONARY. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE: VERMONTVILLE... POTTERVILLE...CHARLOTTE...AND GRESHAM. LARGE HAIL AND HEAVY RAIN ARE EXPECTED FROM THIS SATORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. EO/RG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:08 PM EDT, 17 minutes earlier.
Area forecast discussion, May 15, 10:08 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EDT TUE MAY 15 2001
H8 BOUNDARY EXTENDS FROM NEAR MANISTEE TO JACKSON ATTM. LARGE TSTM
COMPLEX OVER NORTHERN LOWER WILL TRAVERSE SOUTH-SOUTHEASTWARD DOWN
THIS BOUNDARY. BIGGEST CONCERN FOR ADDITIONAL HEAVY/FLOOD PRODUCING
RAIN LIES MAINLY EAST OF THIS BOUNDARY AS LATEST RUC SHOWS THIS
BOUNDARY TO ONLY MOVE SLIGHTLY EAST OVERNIGHT. CLOUD TOPS TRENDS HAVE
REMAINED FAIRLY CONSTANT OVER THE LAST COUPLE OF HOURS WITH SOME
BACK BUILDING NOTED OVER NRN LAKE MICHIGAN NEAR DOOR COUNTY WI.
ADDITIONAL QPF COULD REACH ANOTHER 1 TO 2 INCHES OVERNIGHT AS ECHOES
TRAIN DOWN THE BOUNDARY. WILL THEREFORE INCLUDE FAR NORTHEASTERN
COUNTIES IN THE FLOOD WATCH FOR THE REMAINDER OF THE NIGHT.
NEXT CONCERN IS MCC OVER NWRN WI/ARROWHEAD OF MN. THIS COMPLEX HAD
BEEN HEADING NE ACROSS MN AND NOW IS MOVING NEARLY DUE EAST.
CORFIDI VECTORS SUGGEST THIS COMPLEX WILL CONTINUE TO TURN THE
RIGHT...SLIDING SOUTHEAST ACROSS WISCONSIN AND EVENTUALLY
SOUTH-SOUTHEASTWARD DOWN LAKE MICHIGAN/WESTERN MICHIGAN DURING THE
WEE HOURS OF THE MORNING. THIS COMPLEX HAS THE POTENTIAL OF BOWING
OUT ONCE OVER EASTERN WI/LAKE MICHIGAN AS MID LEVEL COOLING AND
STRONG WINDS ALOFT COME INTO PLAY. SO SEVERE POTENTIAL AGAIN
POSSIBLE LATE TONIGHT...ESPECIALLY OVER THE WESTERN CWA.
JK
.GRR...FLOOD WATCH TONIGHT AND WEDNESDAY MORNING FOR:
MASON...LAKE...OSCEOLA...CLARE...OCEANA...NEWAYGO...MECOSTA...
ISABELLA...MUSKEGON...MONTCALM...GRATIOT...IONIA...CLINTON...
ALLEGAN...BARRY...EATON...INGHAM...KALAMAZOO...CALHOUN...AND
JACKSON COUNTIES.
...MIZ037>040-043>046-050>052-058-059-064>067-072>074.
...FLOOD WARNING THROUGH 10 AM WEDNESDAY MORNING FOR KENT AND
OTTAWA COUNTIES.
...FLOOD WARNING UNTIL 1145 PM TUESDAY EVENING FOR CLARE COUNTIES.In the hours before
Local storm report, May 15, 7:51 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
751 PM EDT TUE MAY 15 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM AUGUSTA MI .75 INCH HAIL
05/15/01 KALAMAZOO REPORTED BY
SPOTTERS
0720 PM GANGES MI 1.75 INCH HAIL
05/15/01 ALLEGAN REPORTED BY
SPOTTERS
0725 PM 3 S DOUGLAS MI 1.75 INCH HAIL
05/15/01 ALLEGAN REPORTED BY
PUBLIC
RGLocal storm report, May 15, 7:51 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
751 PM EDT TUE MAY 15 2001
...COR FOR WORD WRAP PROBLEM...
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM AUGUSTA MI .75 INCH HAIL
05/15/01 KALAMAZOO REPORTED BY
SPOTTERS
0720 PM GANGES MI 1.75 INCH HAIL
05/15/01 ALLEGAN REPORTED BY
SPOTTERS
0725 PM 3 S DOUGLAS MI 1.75 INCH HAIL
05/15/01 ALLEGAN REPORTED BY
PUBLIC
RGSpecial weather statement, May 15, 7:53 PM EDT, 2 hours 32 minutes before
MIZ071>074-160400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 PM EDT TUE MAY 15 2001
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PORTIONS OF THE SOUTHWEST QUARTER OF LOWER MICHIGAN EFFECTIVE
UNTIL MIDNIGHT EDT WEDNESDAY MORNING. THIS WATCH INCLUDES THE
FOLLOWING COUNTIES
IN SOUTH CENTRAL MICHIGAN
JACKSON AND CALHOUN
IN SOUTHWEST MICHIGAN
KALAMAZOO AND VAN BUREN
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.
REMEMBER...SEVERE THUNDERSTORMS PRODUCE WIND GUSTS IN EXCESS OF 58
MPH AND/OR HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR GREATER. IF
YOU LIVE IN OR NEAR THE WATCH AREA YOU SHOULD REMAIN ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR THE
LOCAL NEWS OUTLETS FOR THE LATEST UPDATES AND POSSIBLE WARNINGS.
EO/RG
NNNNLocal storm report, May 15, 8:18 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
818 PM EDT TUE MAY 15 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM DECATUR MI .75 INCH HAIL
05/15/01 VAN BUREN REPORTED BY
PUBLIC
RGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:52 PM EDT | Flash Flood Warning | GRR | Clare | 3 hr |
| May 15, 11:00 PM EDT | Flash Flood Warning | GRR | Clare | 6 hr |
| May 16, 12:34 AM EDT | Flash Flood Warning | GRR | Clinton, Gratiot, Isabella, Mecosta, Montcalm, Osceola | 4 hr |
| May 16, 1:36 AM EDT | Flash Flood Warning | GRR | Barry, Mason, Muskegon, Newaygo, Oceana | 3 hr |
| May 16, 1:52 AM EDT | Flash Flood Warning | GRR | Ingham | 3 hr |
| May 16, 4:00 AM EDT | Flash Flood Warning | GRR | Barry, Clare, Clinton, Eaton, Gratiot, Ingham and 8 more | 6 hr |
| May 16, 6:57 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 63 min |
| May 16, 8:00 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.